Alert archive / California / Gale Warnings in 2010

Gale Warning 139, NWS Eureka, CA

December 16, 2010

NWS Eureka, CA issued this gale warning at Dec 16, 2010, 2:58 AM PST. It took effect at Dec 17, 2010, 4:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2010, 2:58 AM PST (10:58 UTC)
In effect from
Dec 17, 2010, 4:00 PM PST
Expired
Dec 18, 2010, 3:09 AM PST
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

999
WHUS76 KEKA 161058
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 AM PST THU DEC 16 2010

...GALE CONDITIONS EXPECTED FRIDAY...

.AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS ON
FRIDAY. WINDS WILL GUST UP TO 45 KT FRIDAY EVENING AS
THE FRONT MOVES THROUGH...ESPECIALLY ACROSS THE OUTER WATERS.
SEAS WILL REMAIN HIGH AS A WEST SWELL BUILDS BEHIND THE FRONT.


PZZ470-475-161900-
/O.UPG.KEKA.GL.A.0033.101217T1700Z-101218T1100Z/
/O.NEW.KEKA.GL.W.0139.101217T1700Z-101218T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
258 AM PST THU DEC 16 2010

...GALE WARNING IN EFFECT FROM 9 AM FRIDAY TO 3 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH TO SOUTHEAST WINDS OF 30 TO 35 KT ARE EXPECTED
  AHEAD OF A FRONT ON FRIDAY. WINDS COULD BRIEFLY GUST TO 50 KT
  FRIDAY EVENING AS THE FRONT MOVES THROUGH.

* SEAS: WIND WAVES COULD APPROACH 15 FT AS THE FRONT MOVES
  THROUGH FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE 
  WEEKEND AS A WEST SWELL BUILDS BEHIND THE FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-161900-
/O.NEW.KEKA.GL.A.0034.101217T2000Z-101218T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
258 AM PST THU DEC 16 2010

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT. 

* WINDS: SOUTH WINDS OF 20 TO 30 KT ARE POSSIBLE AHEAD OF A FRONT
  ON FRIDAY. WINDS COULD BRIEFLY GUST TO 40 KT FRIDAY EVENING AS
  THE FRONT MOVES THROUGH.

* SEAS: WIND WAVES COULD APPROACH 14 FT AS THE FRONT MOVES THROUGH
  FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE WEEKEND AS A WEST
  SWELL BUILDS BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
7 follow-up statements
241 
WHUS76 KEKA 161649
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
849 AM PST THU DEC 16 2010

...GALE CONDITIONS EXPECTED FRIDAY...

.AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS ON
FRIDAY. WINDS WILL GUST UP TO 45 KT FRIDAY EVENING AS THE FRONT
MOVES THROUGH...ESPECIALLY ACROSS THE OUTER WATERS. SEAS WILL
REMAIN HIGH AS A WEST SWELL BUILDS BEHIND THE FRONT.

PZZ470-475-170100-
/O.NEW.KEKA.SC.Y.0107.101217T0500Z-101217T1700Z/
/O.CON.KEKA.GL.W.0139.101217T1700Z-101218T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
849 AM PST THU DEC 16 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST
FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 3 AM
PST SATURDAY. 

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KT
  OVERNIGHT AND 30 TO 35 KT ON FRIDAY AS A FRONT APPROACHES. WINDS
  COULD BRIEFLY GUST TO 45 KT FRIDAY EVENING AS THE FRONT MOVES
  THROUGH.

* SEAS: WIND WAVES COULD APPROACH 15 FT AS THE FRONT MOVES THROUGH
  FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE WEEKEND AS A WEST
  SWELL BUILDS BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-170100-
/O.CON.KEKA.GL.A.0034.101217T2000Z-101218T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
849 AM PST THU DEC 16 2010

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

* WINDS: SOUTH WINDS OF 20 TO 30 KT ARE POSSIBLE AHEAD OF A 
  FRONT ON FRIDAY. WINDS COULD BRIEFLY GUST TO 40 KT FRIDAY 
  EVENING AS THE FRONT MOVES THROUGH. 

* SEAS: WIND WAVES COULD APPROACH 14 FT AS THE FRONT MOVES 
  THROUGH FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE WEEKEND 
  AS A WEST SWELL BUILDS BEHIND THE FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
999
WHUS76 KEKA 162228
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
228 PM PST THU DEC 16 2010

...GALE CONDITIONS EXPECTED FRIDAY...

.AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS ON
FRIDAY. WINDS WILL GUST UP TO 45 KT FRIDAY EVENING AS THE FRONT
MOVES THROUGH...ESPECIALLY ACROSS THE NORTHERN OUTER WATERS. SEAS
WILL REMAIN HIGH AS A WEST SWELL BUILDS BEHIND THE FRONT.

PZZ470-475-171130-
/O.CAN.KEKA.SC.Y.0107.101217T0500Z-101217T1700Z/
/O.CON.KEKA.GL.W.0139.101217T1700Z-101218T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
228 PM PST THU DEC 16 2010

...GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PST
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PST
SATURDAY.

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KT ON
  FRIDAY AS A FRONT APPROACHES. WINDS COULD BRIEFLY GUST TO 45 KT
  FRIDAY EVENING AS THE FRONT MOVES THROUGH.

* SEAS: WIND WAVES COULD APPROACH 15 FT AS THE FRONT MOVES THROUGH
  FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE WEEKEND AS A WEST
  SWELL BUILDS BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-171130-
/O.CON.KEKA.GL.A.0034.101217T2000Z-101218T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
228 PM PST THU DEC 16 2010

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

* WINDS: SOUTH WINDS OF 20 TO 30 KT ARE POSSIBLE AHEAD OF A 
  FRONT ON FRIDAY. WINDS COULD BRIEFLY GUST TO 40 KT FRIDAY 
  EVENING AS THE FRONT MOVES THROUGH. 

* SEAS: WIND WAVES COULD APPROACH 12 FT AS THE FRONT MOVES 
  THROUGH FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE WEEKEND 
  AS A WEST SWELL BUILDS BEHIND THE FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
999
WHUS76 KEKA 170452
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
852 PM PST THU DEC 16 2010

...GALE CONDITIONS EXPECTED FRIDAY NIGHT...

.AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS ON
FRIDAY NIGHT. WINDS WILL GUST UP TO 45 KT FRIDAY EVENING AS THE FRONT
MOVES THROUGH...ESPECIALLY ACROSS THE NORTHERN OUTER WATERS. SEAS
WILL REMAIN HIGH AS A WEST SWELL BUILDS BEHIND THE FRONT.

PZZ470-475-171130-
/O.EXT.KEKA.GL.W.0139.101218T0000Z-101218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
852 PM PST THU DEC 16 2010

...GALE WARNING NOW IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST
SATURDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST
SATURDAY. 

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KT 
  ON FRIDAY AS A FRONT APPROACHES. WINDS COULD BRIEFLY GUST TO 
  45 KT FRIDAY EVENING AS THE FRONT MOVES THROUGH. 

* SEAS: WIND WAVES COULD APPROACH 15 FT AS THE FRONT MOVES 
  THROUGH FRIDAY EVENING. SEAS WILL REMAIN HIGH OVER THE WEEKEND 
  AS A WEST SWELL BUILDS BEHIND THE FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-171130-
/O.EXT.KEKA.GL.A.0034.101218T0000Z-101218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
852 PM PST THU DEC 16 2010

...GALE WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THE GALE WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT. 

* WINDS: SOUTH WINDS INCREASING TO 20 TO 30 KT FRIDAY EVENING
  AHEAD OF A FRONT. WINDS COULD BRIEFLY GUST TO 35 TO 40 KT FRIDAY
  AFTER MIDNIGHT AS THE FRONT MOVES THROUGH.

* SEAS: WIND WAVES COULD APPROACH 12 FT AS THE FRONT MOVES THROUGH
  FRIDAY NIGHT. SEAS WILL REMAIN HIGH OVER THE WEEKEND AS A WEST
  SWELL BUILDS BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
999
WHUS76 KEKA 171044
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
244 AM PST FRI DEC 17 2010

...GALE CONDITIONS EXPECTED TONIGHT...

.AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS TONIGHT.
WINDS WILL GUST UP TO 45 KT AS THE FRONT MOVES ACROSS THE WATERS...ESPECIALLY
ACROSS THE NORTHERN OUTER WATERS.

PZZ450-455-171845-
/O.UPG.KEKA.GL.A.0034.101218T0000Z-101218T1200Z/
/O.EXB.KEKA.GL.W.0139.101218T0700Z-101218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
244 AM PST FRI DEC 17 2010

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM PST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WINDS WILL INCREASE TODAY WITH SUSTAINED 20 TO 30
  KT WINDS TONIGHT. WINDS COULD BRIEFLY GUST TO 45 KT AS THE
  FRONT MOVES THROUGH LATE TONIGHT.

* SEAS: LARGE STEEP SEAS WILL DEVELOP IN RESPONSE TO THE GALES
  TONIGHT. A WEST SWELL WILL BUILD BEHIND THE FRONT ON SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-475-171845-
/O.CON.KEKA.GL.W.0139.101218T0000Z-101218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
244 AM PST FRI DEC 17 2010

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST SATURDAY. 

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TODAY AS A FRONT
  APPROACHES WITH GALES BY TONIGHT. WINDS COULD BRIEFLY GUST TO 45
  KT AS THE FRONT MOVES THROUGH LATE TONIGHT.

* SEAS: LARGE STEEP SEAS WILL DEVELOP IN RESPONSE TO THE GALES
  TONIGHT. A WEST SWELL WILL BUILD BEHIND THE FRONT ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
895 
WHUS76 KEKA 171653
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
853 AM PST FRI DEC 17 2010

...GALE CONDITIONS EXPECTED TONIGHT...

.AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS
TONIGHT. WINDS WILL GUST UP TO 45 KT AS THE FRONT MOVES ACROSS
THE WATERS...ESPECIALLY ACROSS THE NORTHERN OUTER WATERS.

PZZ470-475-180100-
/O.CON.KEKA.GL.W.0139.101218T0000Z-101218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
853 AM PST FRI DEC 17 2010

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST SATURDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TODAY WITH SUSTAINED 25 TO 35
  KT WINDS TONIGHT. WINDS COULD BRIEFLY GUST TO 45 KT AS THE FRONT
  MOVES THROUGH LATE TONIGHT. 

* SEAS: LARGE STEEP SEAS WILL DEVELOP IN RESPONSE TO THE GALES 
  TONIGHT. A WEST SWELL WILL BUILD BEHIND THE FRONT ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-180100-
/O.CON.KEKA.GL.W.0139.101218T0700Z-101218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
853 AM PST FRI DEC 17 2010

...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM
PST SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM
PST SATURDAY. 

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TODAY AS A FRONT 
  APPROACHES WITH GALES BY TONIGHT. WINDS COULD BRIEFLY GUST TO 
  40 KT AS THE FRONT MOVES THROUGH LATE TONIGHT.

* SEAS: LARGE STEEP SEAS WILL DEVELOP IN RESPONSE TO THE GALES 
  TONIGHT. A WEST SWELL WILL BUILD BEHIND THE FRONT ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
896 
WHUS76 KEKA 172252
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
252 PM PST FRI DEC 17 2010

...GALE CONDITIONS EXPECTED TONIGHT...

.AN APPROACHING FRONT WILL BRING GALE CONDITIONS TO THE WATERS
TONIGHT. WINDS WILL GUST UP TO 45 KT AS THE FRONT PASSES THROUGH
THE WATERS...ESPECIALLY ACROSS THE OUTER WATERS.

PZZ450-455-181130-
/O.NEW.KEKA.SC.Y.0108.101217T2252Z-101218T0700Z/
/O.CON.KEKA.GL.W.0139.101218T0700Z-101218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
252 PM PST FRI DEC 17 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PST THIS EVENING. A
GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM
PST SATURDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KT TONIGHT AS A
  FRONT APPROACHES THE WATERS. WINDS COULD BRIEFLY GUST TO 40 KT
  AS THE FRONT MOVES THROUGH LATE TONIGHT. WINDS WILL QUICKLY
  DIMINISH BEHIND THE FRONT SATURDAY...BUT WILL REMAIN MODERATE TO
  STRONG THROUGH EARLY NEXT WEEK.

* SEAS: LARGE STEEP SEAS WILL DEVELOP IN RESPONSE TO THE GALES
  TONIGHT. SEAS WILL REMAIN HIGH THROUGH THE WEEKEND...WITH A WEST
  SWELL BUILDING TO NEAR 20 FT BY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-181130-
/O.CON.KEKA.GL.W.0139.101218T0000Z-101218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
252 PM PST FRI DEC 17 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KT TONIGHT AS A
  FRONT APPROACHES THE WATERS. WINDS COULD BRIEFLY GUST TO 45 KT
  AS THE FRONT MOVES THROUGH LATE TONIGHT. WINDS WILL QUICKLY
  DIMINISH BEHIND THE FRONT SATURDAY...BUT WILL REMAIN MODERATE TO
  STRONG THROUGH EARLY NEXT WEEK. 

* SEAS: LARGE STEEP SEAS WILL DEVELOP IN RESPONSE TO THE GALES
  TONIGHT. SEAS WILL REMAIN HIGH THROUGH THE WEEKEND...WITH A WEST
  SWELL BUILDING TO NEAR 20 FT BY SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
280 
WHUS76 KEKA 181109
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
309 AM PST SAT DEC 18 2010


PZZ470-475-190000-
/O.CAN.KEKA.GL.W.0139.000000T0000Z-101218T1200Z/
/O.NEW.KEKA.SC.Y.0109.101218T1200Z-101220T0000Z/
/O.NEW.KEKA.GL.A.0035.101220T0000Z-101220T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
309 AM PST SAT DEC 18 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SUNDAY. A GALE WATCH
HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH LATE SUNDAY NIGHT. THE GALE WARNING HAS BEEN
CANCELLED. 

* WINDS: SOUTH WINDS 15 TO 25 KT WILL PERSIST SATURDAY. A COLD
  FRONT WILL BRING GALE CONDITIONS TO THE WATERS SUNDAY AFTERNOON
  AND NIGHT. 
 

* SEAS: A WEST SWELL WILL BUILD TO AROUND 15 FT SUNDAY. LARGE
  STEEP SEAS WILL DEVELOP SUNDAY NIGHT IN RESPONSE TO THE GALES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-181215-
/O.CAN.KEKA.GL.W.0139.000000T0000Z-101218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
309 AM PST SAT DEC 18 2010

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE
WARNING. 

* WINDS HAVE EASED IN THE WAKE OF A FRONT. MODERATE TO STRONG
  SOUTH WINDS WILL PERSIST THROUGH MOST OF NEXT WEEK.

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 15, 3:29 PM PST, 11 hours 29 minutes earlier.

Area forecast discussion, Dec 15, 3:29 PM PST, 11 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
329 PM PST WED DEC 15 2010

.SYNOPSIS...FAIR WEATHER WILL DOMINATE INTO THURSDAY AS A RIDGE
CROSSES NORTHWEST CALIFORNIA. A SIGNIFICANT PATTERN CHANGE WILL
BEGIN BY THURSDAY AFTERNOON. RAIN AND MOUNTAIN SNOW WILL DEVELOP BY
FRIDAY AND CONTINUE INTO EARLY NEXT WEEK.

&&

.DISCUSSION...ISOLATED SHOWERS OVER THE COASTAL WATERS ARE
DIMINISHING THIS AFTERNOON...AS CONVECTIVE CLOUDS BEGIN TO BUILD
OVER THE COASTAL HILLS. EXPECT THE OVERALL TREND TO BE TOWARD
CLEARING AS A SHORTWAVE RIDGE ALOFT MOVES INTO THE PACIFIC
NORTHWEST. WITH LIGHT WINDS...PLENTY OF LOW LEVEL MOISTURE AND
CLEARING SKIES ACROSS THE AREA...LOW CLOUDS AND FOG ARE EXPECTED TO
DEVELOP OVER MANY OF THE INLAND VALLEYS LATE TONIGHT INTO EARLY THU
MORNING.

THE MAIN FORECAST CONCERN CONTINUES TO BE THE SIGNIFICANT PATTERN
CHANGE ON TAP FOR THE WEST COAST REGION LATE THIS WEEK INTO NEXT
WEEK. A LARGE UPPER LOW DROPPING SOUTH IN THE GULF OF ALASKA WILL
REMAIN NEARLY STATIONARY NEAR 135 WEST AND 45 NORTH THROUGH
SUNDAY...WITH WAVES ROTATING AROUND THE LOW AND INTO NORTHWEST
CALIFORNIA. SIGNIFICANT JET ENERGY ALONG 40 N COMBINED WITH DEEP
SUBTROPICAL MOISTURE WILL FORM A VIRTUAL FIREHOSE DIRECTED AT THE
CALIFORNIA COAST. RAIN IS EXPECTED TO DEVELOP ACROSS MENDOCINO
COUNTY FRIDAY MORNING...SPREADING NORTHWARD THROUGH THE CWA BY
FRIDAY AFTERNOON. MODERATE TO HEAVY RAINFALL IS EXPECTED FROM FRIDAY
AFTERNOON THROUGH LATE FRIDAY NIGHT. AS FOR SNOW ISSUES...SNOW
LEVELS WILL BE ON THE RISE UNDER STRONG SOUTHERLY FLOW SO THAT WHILE
SNOW MAY INITIALLY BEGIN TO ACCUMULATE NEAR THE 4000 FT LEVEL IN
TRINITY COUNTY...BY SATURDAY MORNING THE RAIN/SNOW LINE WILL RISE
ABOVE 5000 FT. FOR THIS REASON FELT THAT WARNING LEVEL SNOW WILL NOT
BE AN ISSUE BELOW 5000 FT...ALTHOUGH SIGNIFICANT ACCUMULATION IS
LIKELY ABOVE THAT LEVEL. A SNOW ADVISORY MIGHT BE CONSIDERED FOR
FRIDAY AFTERNOON AND EVENING...BUT WILL NEED TO KEEP A CLOSE EYE ON
MODEL TIMING AND SNOW LEVEL EVOLUTION. A BIGGER CONCERN FOR THE
FRIDAY NIGHT TIME PERIOD IS ROCK AND MUD SLIDES IN PLACES SUCH AS
HIGHWAYS 299 AND 199 WHERE THE ROADWAY UNDERCUTS A STEEP ROCKY
SLOPE. SMALL STREAM FLOODING AND PONDING WATER ON ROADWAYS WILL POSE
ADDITIONAL TRAVEL HAZARDS. A DECREASE IN PRECIP RATES SATURDAY WILL
BE FOLLOWED BY ADDITIONAL MODERATE RAIN AND SNOWFALL FOR THE CWA
SATURDAY NIGHT. SNOW LEVELS WILL DROP TO 3000 FT SUNDAY AND TO NEAR
2500 FT BY MONDAY MORNING. QPF AMOUNTS ARE EXPECTED TO TAPER OFF
DURING THAT TIME PERIOD BUT SNOWFALL WILL AFFECT HIGHWAY PASS LEVELS
SO WINTER HIGHLIGHTS MAY BE NEEDED.

BY MONDAY AFTERNOON INTO TUESDAY...MODELS CONTINUE TO DEPICT ANOTHER
ATMOSPHERIC RIVER SETUP BLOWING INTO THE CALIFORNIA COAST AS THE
UPPER LOW SWINGS NEWD TOWARD THE PACIFIC NORTHWEST. THE QUESTION
REMAINS AS TO WHERE THE MOISTURE STREAM WILL SET UP...AND
CONSIDERABLE RUN TO RUN VARIABILITY HAS OCCURRED. IF ADDITIONAL
HEAVY RAIN AFFECTS NORTHWEST CALIFORNIA FOLLOWING THE SIGNIFICANT
PRECIP OVER THE WEEKEND...SOME MAIN-STEM RIVER ISSUES MAY ARISE. THE
MAIN STEM OF THE EEL AND THE RUSSIAN AND NAVARRO RIVERS WILL BE
WORTH WATCHING. IN ADDITION...HEAVY RAIN ACROSS COASTAL MENDOCINO
COUNTY COULD PRODUCE WIDESPREAD FLOODING OF SMALL STREAMS AND RIVERS
SUCH AS THE TEN MILE...NOYO AND GARCIA RIVERS. CMC

&&

AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING. LATE
TONIGHT...PATCHY FOG WILL DEVELOP WITH LOCAL IFR/LIFR CONDITIONS
POSSIBLE IN THE VALLEYS. MAB

&&

.MARINE...WEAK HIGH PRESSURE WILL PRODUCE LIGHT WINDS THROUGH
THURSDAY. SEAS ARE EXPECTED TO REMAIN BELOW 10 FT THROUGH THAT TIME
PERIOD. MODELS CONTINUE TO SHOW A FRONT MOVING THROUGH THE WATERS
LATE FRIDAY. SOUTH WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY
AHEAD OF THE FRONT. AS THE FRONT MOVES THROUGH FRIDAY EVENING GUSTS
COULD BRIEFLY APPROACH 45 KT. ISSUED A GALE WATCH FOR THE OUTER
WATERS FRIDAY TO REFLECT THIS. THESE WATCHES MAY NEED TO BE EXPANDED
TO THE INNER WATERS TO ACCOUNT FOR THE FRONT MOVING THROUGH, BUT
HELD OFF ON THIS DUE TO UNCERTAINTY. SEAS COULD BRIEFLY APPROACH 15
FT AS THE FRONT MOVES THROUGH. WINDS WILL DIMINISH BEHIND THE FRONT,
HOWEVER SEAS WILL REMAIN HIGH AS A WEST SWELL BUILDS BEHIND THE
FRONT. STROZ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WATCH PZZ470-475 FRIDAY MORNING THROUGH LATE FRIDAY NIGHT.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 15, 4:04 PM PST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
404 PM PST WED DEC 15 2010

CAZ001>004-076-170015-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
404 PM PST WED DEC 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SIGNIFICANT PATTERN SHIFT WILL BEGIN TO AFFECT THE REGION LATE
THURSDAY NIGHT INTO FRIDAY. A SERIES OF STORM SYSTEMS WILL BRING
LARGE RAINFALL TOTALS TO NORTHWEST CALIFORNIA...WITH SNOW AT THE
HIGHER ELEVATIONS THROUGH SUNDAY. ADDITIONAL STORMS MAY BRING MORE
RAIN TO THE AREA STARTING LATE MONDAY INTO TUESDAY.

THESE STORMS HAVE THE POTENTIAL TO CREATE NOTABLE TRAVEL HAZARDS
THROUGH THE WEEKEND AND INTO CHRISTMAS WEEK. PERIODS OF HEAVY RAIN
MAY CAUSE FLOODING OF SMALL STREAMS AND PONDING WATER ON
ROADWAYS...AND ROCK SLIDES IN AREAS OF STEEP TERRAIN. SNOWFALL MAY
AFFECT THE MOUNTAIN PASSES SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 2:58 AM PSTGale WatchEKA24 hr
Dec 16, 8:49 AM PSTSmall Craft AdvisoryEKA6 hr
Dec 16, 3:09 PM PSTWinter Weather AdvisoryEKA36 hr

Nearby

Gale Warnings in California, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.